Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS Kansas City, MO

May 25, 2008Harrison County, Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2008, 10:01 PM CDT for Harrison County, Mercer County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 10:01 PM CDT (03:01 UTC)
Expired
May 25, 2008, 10:45 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Harrison County, MO, Mercer County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:46 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1985 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260301
SVREAX
MOC081-129-260345-
/O.NEW.KEAX.SV.W.0087.080526T0301Z-080526T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI
  MERCER COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1045 PM CDT

* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF EAGLEVILLE
  TO 6 MILES SOUTH OF CAINSVILLE...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PRINCETON BY 1020 PM CDT.
  MERCER BY 1030 PM CDT.

THE TOWN OF SOUTH LINEVILLE IS ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 4058 9338 4055 9337 4054 9338 4047 9338
      4046 9337 4034 9336 4036 9392 4057 9400
TIME...MOT...LOC 0301Z 258DEG 30KT 4058 9388 4035 9376

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 260317
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT SUN MAY 25 2008

MOC081-129-260345-
/O.CON.KEAX.SV.W.0087.000000T0000Z-080526T0345Z/
HARRISON MO-MERCER MO-
1016 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MERCER AND
NORTHEASTERN HARRISON COUNTIES UNTIL 1045 PM CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERCER TO PRINCETON...MOVING
EAST AT 35 MPH. A WIND GUST OF 52 MPH WAS RECENTLY OBSERVED AT THE 
LAMONI IOWA AIRPORT WITH THIS LINE OF STORMS.

THESE STORMS WILL AFFECT MERCER AND PRINCETON BETWEEN 920 AND 940 PM 
WITH THE WIND GUSTS OCCURRING BEFORE THE THREAT OF HAIL...LIGHTNING 
AND TORRENTIAL RAINFALL.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 4055 9337 4053 9338 4047 9338 4046 9337
      4034 9336 4036 9392 4056 9387 4058 9338
TIME...MOT...LOC 0316Z 273DEG 31KT 4056 9356 4036 9360

$$

BOOKBINDER
000 
WWUS53 KEAX 260332
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT SUN MAY 25 2008

MOC081-260341-
/O.CAN.KEAX.SV.W.0087.000000T0000Z-080526T0345Z/
HARRISON MO-
1031 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON COUNTY
IS CANCELLED...

AT 1028 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

THUNDERSTORMS WILL BE POSSIBLE THROUGH AT LEAST 11 PM...HOWEVER 
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED ACROSS HARRISON COUNTY.

LAT...LON 4055 9337 4053 9338 4047 9338 4046 9337
      4034 9336 4036 9370 4057 9359 4058 9338
TIME...MOT...LOC 0331Z 273DEG 31KT 4057 9331 4035 9343

$$

MOC129-260345-
/O.CON.KEAX.SV.W.0087.000000T0000Z-080526T0345Z/
MERCER MO-
1031 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MERCER COUNTY UNTIL 1045 PM CDT...

AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF MERCER
TO 7 MILES SOUTHEAST OF PRINCETON...MOVING EAST AT 35 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF 
NORTHERN MERCER COUNTY. AN ADDITIONAL THUNDERSTORM CAPABLE OF 
PRODUCING LARGE HAIL WILL MOVE INTO SOUTHERN MERCER COUNTY AND 
ADDITIONAL WARNINGS ARE LIKELY.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4055 9337 4053 9338 4047 9338 4046 9337
      4034 9336 4036 9370 4057 9359 4058 9338
TIME...MOT...LOC 0331Z 273DEG 31KT 4057 9331 4035 9343

$$

BOOKBINDER
000 
WWUS53 KEAX 260340
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT SUN MAY 25 2008

MOC129-260349-
/O.EXP.KEAX.SV.W.0087.000000T0000Z-080526T0345Z/
MERCER MO-
1039 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER COUNTY WILL
EXPIRE AT 1045 PM CDT...

AT 1037 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO PUTNAM 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.

A SEVERE THUNDERSTORM WARNING DOES REMAIN IN EFFECT FOR /SOUTHERN/ 
MERCER COUNTY UNTIL 1115PM AND THIS STORM HAS A RECENT HISTORY OF 
PRODUCING LARGE HAIL UP TO GOLF BALL SIZE.

LAT...LON 4055 9337 4053 9338 4047 9338 4046 9337
      4034 9336 4036 9370 4057 9359 4058 9338
TIME...MOT...LOC 0339Z 273DEG 31KT 4057 9322 4035 9334

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:15 PM CDT, 46 minutes earlier.

Area forecast discussion, May 25, 9:15 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SUN MAY 25 2008

...UPDATED MESOSCALE DISCUSSION...

.UPDATE...

TORNADO WATCH 369 ISSUED FOR THE ENTIRE AREA AS CLUSTERS OF STORMS
ENTER NORTHEAST KANSAS/NW MISSOURI IN A MODERATELY UNSTABLE
ATMOSPHERE...ALTHOUGH STILL WEAKLY CAPPED. GREATEST CONCERN EXISTS
ALONG THE IOWA/MISSOURI BORDER WHERE STORMS ARE PROPAGATING ALONG A
BOUNDARY CHARACTERIZED BY SUFFICIENT LOW LEVEL CAPES...0-6KM SHEAR
MAGNITUDE AOA 40KT...AND 0-3 KM HELICITY VALUES IN A 200-300 M2/S2
RANGE. MLCAPES RANGE FROM 2000-3000 J/KG WITH ONLY WEAK CAPPING
REMAINING...YIELDING EHI AND STP PARAMETERS SUPPORTIVE FOR TORNADIC
PRODUCTION IN CELLS THAT CAN MAINTAIN UPDRAFTS ROOTED IN THE
BOUNDARY LAYER. FOR THE SOUTHERN PORTIONS OF THE WATCH
BOX...TORNADIC POTENTIAL IS FAR MORE CONDITIONAL. DOPPLER WEATHER
RADAR CLEARLY SHOWS OUTFLOW SURGE FAR AHEAD OF PRIMARY UPDRAFT
BASES...INDICATING SIGNIFICANT COLD POOL GENERATION IN THIS REGION
OF MUCH WEAKER LOW LEVEL SHEAR...AND HIGHER DCAPES (IN EXCESS OF
1500 J/KG) AND LCL/S (1500M). WITH SUNSET AND COOLING IN THE
BOUNDARY LAYER...LOW LEVEL THERMODYNAMIC PROFILES SHOULD
IMPROVE...AND IF WINDS JUST OFF THE BOUNDARY BEGIN TO INCREASE AS
EXPECTED...POTENTIAL FOR ROTATING UPDRAFTS WITH BOUNDARY LAYER
SOURCE AIRMASS WILL INCREASE...ASSUMING SOME SORT OF REGENERATION
ALONG THE OUTFLOW BOUNDARY IN THE SW-NE ORIENTATION INFLECTION IN
THE NEXT COUPLE HOURS.

21

&&

.PREVIOUS DISCUSSION...

/652 PM CDT SUN MAY 25 2008/
RECENT VISIBLE SATELLITE TRENDS SHOW A LARGE AREA OF SUBSIDENCE AND
CLEAR SKIES SPREADING NORTHEASTWARD FROM SOUTHEAST KANSAS INTO MUCH
OF WESTERN AND CENTRAL MISSOURI. THIS WARM/DRY LAYER ALOFT WAS FIRST
NOTED EARLY THIS MORNING BY A SERIES OF HEAT BURSTS FROM NRN OK INTO
ERN KS...AND CONTINUES TO SPREAD NORTHEAST AS WELL HANDLED BY RUC
OBJECTIVE ANALYSIS DATA.

WITH THAT SAID...WE ARE PRESENTLY SITUATED IN A RING OF
FIRE...SURROUNDED BY A LARGE HP SUPERCELL OVER ERN MO ALONG OLD MCS
BOUNDARY...ONGOING CLUSTERS OVER THE OZARKS ALONG REMNANT MCV
CIRCULATION...AND AN EXPANDING MCS ACROSS CENTRAL KANSAS ALONG THE
EFFECTIVE COLD FRONT.

IN THE VERY NEAR TERM...THERE IS AN OUTSIDE CHANCE THAT ROGUE
CONVECTION COULD FIRE WITHIN THE CU FIELD OVER THE FAR NRN MO
COUNTIES...AND COMBINATION OF EXTREME INSTABILITY AND STRONG DEEP
LAYER SHEAR WOULD SUPPORT A RAPID SUPERCELL EVOLUTION WITH A FAIRLY
STOUT NORTHWARD STORM MOTION INTO SRN IOWA. A SECOND AREA OF
ELEVATED CONVECTION MAY OVERTOP THE OUTFLOW BOUNDARY SPAWNED OVER
RANDOLPH/MACON/ADAIR COUNTIES FROM ONGOING HP SUPERCELL IN ERN MO.

MORE LIKELY HOWEVER...WE WILL BE FORCED TO WAIT FOR KANSAS ACTIVITY
TO PROPAGATE EASTWARD ALONG SHARPENING FRONTAL ZONE...BEING FED BY
UPPER 60F TO LOWER 70F DEWPOINTS AND TEMPERATURES IN THE UPPER 80S.
GIVEN THE WIDESPREAD NATURE OF STRONG/SEVERE CONVECTION OVER KANSAS
DESPITE WEAKER INSTABILITY/MOISTURE...AM QUITE CONCERNED ABOUT THE
PROSPECTS LATER THIS EVENING AS THESE STORMS ENTER A FAR MORE
VOLATILE ENVIRONMENT...WITH 850MB DWPTS OF 16-18C AND AMPLE DEEP
LAYER SHEAR. PARAMETERS LOOK QUITE IMPRESSIVE FOR UPSCALE GROWTH
INTO A FORWARD PROPAGATING SEVERE SQUALL LINE OR DERECHO ACROSS NRN
MO OVERNIGHT. WILL CONTINUE TO MONITOR.

BOOKBINDER

&&

.DISCUSSION...

FOR THIS EVENING...EARLY ON...MAY BE SEEING SCATTERED CONVECTION
JUST ABOUT ANYWHERE IN THE FORECAST AREA THANKS TO A VERY WARM AND
HUMID AIRMASS...AND LITTLE IN THE WAY OF A CAP THIS AFTERNOON. MORE
CONCENTRATED AREA OF THUNDERSTORMS SHOULD BE OCCURRING SOUTH OF THE
FORECAST AREA ASSOCIATED WITH AN MCV MOVING INTO EXTREME SOUTHWEST
MISSOURI...AND ALSO IN NORTHWEST MISSOURI AND NORTHEAST KANSAS JUST
AHEAD OF A FRONT MOVING INTO SOUTHEAST NEBRASKA. 18Z NAM SHOWING
OVER 3000 J/KG OF CAPE AVAILABLE IN NORTHWEST MISSOURI AT 00Z
WITH LITTLE OR NO CAP. WILL CARRY A CATEGORICAL AREA FOR THIS
CONVECTION...AND TAPER OFF POPS TO CHANCE CATEGORY FURTHER SOUTH TO
COVER THE MORE SCATTERED NATURE OF THE STORMS.

PC

CONDITIONS REMAIN FAVORABLE FOR SEVERAL CONVECTIVE CLUSTERS TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS LATE THIS
EVENING AS MID-LVL IMPULSE LIFTS OUT OF THE DEEP WESTERN TROUGH.
DEPENDING ON ORIENTATION AND STRENGTH OF THE LLJ...CLUSTERS ARE
EXPECTED TO MERGE INTO A MCS AS THEY MOVE NORTHEAST.  MUCAPES
BETWEEN 1500-2500 J/KG AND BULK SHEAR SOME 40-55 KNOTS WILL SUPPORT
SEVERE CONVECTION AS PROPAGATES EASTWARD. CORFIDI VECTORS SUGGEST
MCS WILL CONTINUE TO TRAVEL TO THE NE THROUGH THE EVENING
HOURS...LIKELY REACHING NORTHEASTERN KANSAS/NORTHWESTERN MISSOURI
NEAR MIDNIGHT.  EVENTUALLY A SOUTHEASTWARD TREND CAN BE EXPECTED
ACROSS THE REMAINDER OF THE CWA TOWARDS DAYBREAK AS SFC BOUNDARY
BEGINS TO SHIFT SOUTHWARD. SOUNDINGS POINT TO PRIMARY THREATS BEING
DAMAGING WINDS...AS SIGNIFICANT MID-LVL DRY AIR INTRUSION EXISTS
ABOVE 800 MB AND LOW-LVL FLOW BECOMES MORE EAST-WEST ORIENTATED.
GIVEN THE VERY LARGE CAPE VALUES POSSIBLE...LARGE HAIL WILL ALSO BE
POSSIBLE.  TORNADIC THREAT CANNOT BE RULED OUT...AS 0-1 KM SHEAR
VALUES REMAIN BETWEEN 15-20 KNOTS.  DESPITE THE LIKELY ELEVATED
NATURE OF STORMS...MESOSCALE BOUNDARIES FROM AFTERNOON CONVECTION
WILL NEED TO BE WATCHED FOR LOCALLY ENHANCED HELICITY.

MORE SIGNIFICANT THREAT TONIGHT AND INTO TOMORROW MORNING WILL BE
HEAVY RAIN.  PWAT VALUES WILL REMAIN AT OR ABOVE 1.75 INCHES IN MOST
LOCATIONS.  BIGGEST QUESTIONS REMAIN WITH EXACT PLACEMENT OF HEAVY
RAIN...AS QUESTIONS REMAIN AS TO HOW THE MESOSCALE INTERACTION OF
LATE AFTERNOON ACTIVITY WILL AFFECT OVERNIGHT STORMS AND LOCATION OF
BOUNDARIES. MODELS ARE ALSO AT SOME DISAGREEMENT...WITH GFS
REMAINING THE OUTLIER AT THE MOMENT.  PREFER THE MORE CONSISTENT
ECMWF/NAM/UKMET ATTM.   FOR NOW BELIEVE THE HEAVIEST CORRIDOR WILL
BE ORIENTED IN AREAS NORTH OF INTERSTATE 70...OR ALONG AXIS OF H850
THETA-E CONVERGENCE...NOSE OF LOW-LVL MOISTURE TRANSPORT AND IN A
PRIME LOCATION OF THE RIGHT ENTRANCE REGION OF THE UPR LVL JET.
HOWEVER...IF CONVECTION CAN SHIFT LOW-LVL BOUNDARIES FURTHER
SOUTH...THEN HEAVIEST RAIN AXIS COULD SHIFT FROM A KANSAS CITY TO
SEDALIA LINE BY MONDAY MORNING. AS A RESULT...HAVE INCREASED QPF
OVER THESE AREAS AND WILL EXPAND FLASH FLOOD WATCH SLIGHTLY FURTHER
TO THE SOUTH AND EAST.  OVERALL QPF OVER NORTHERN MISSOURI COULD
EXCEED 2 INCHES IN MANY LOCATIONS.

EVEN BIGGER QUESTIONS ARISE FOR THE MONDAY FORECAST...AS SITUATION
IS HIGHLY DEPENDANT ON OVERNIGHT EVOLUTION OF STORMS.  EXPECTING
MCSS TO TAKE THEIR TIME IN CLEARING THE CWA DURING THE MORNING
HOURS...WHICH WILL LIKELY LEAVE MUCH OF THE AREA UNDER COOL
SUBSIDENCE.  THE BIG KEY TO CONVECTIVE CHANCES IN THE AFTERNOON WILL
BE KEY ON WHERE OUTFLOW BOUNDARY OF OVERNIGHT CONVECTION ENDS
UP...AND HOW SOON THE ATMOSPHERE CAN RECOVER.  HOWEVER...SIGNALS
STILL POINT TO THE POTENTIAL FOR ADDITIONAL STRONG CONVECTION OUT
AHEAD OF OUTFLOW BOUNDARY OVER THE SOUTHERN CWA...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.  UNFORTUNATELY...DOESNT
LOOK LIKE WERE THROUGH WITH THE HEAVY RAIN AS YET ANOTHER MCS WOULD
LIKELY CROSS THE CWA MONDAY NIGHT INTO TUESDAY. THIS STILL REMAINS A
HIGHLY CONDITIONAL FORECAST...HOWEVER IF THESE SIGNALS CONTINUE
ANOTHER FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN HALF OF
THE CWA FOR TOMORROW NIGHT.

MID-LVL RIDGING WILL FINALLY ALLOW FOR SFC HIGH PRESSURE TO BUILD IN
FOR THE MIDDLE OF THE WEEK. WITH THE FRONT DROPPING TO OUR SOUTH ON
TUESDAY...TEMPERATURES WILL LIKELY FALL BELOW AVERAGE BOTH TUESDAY
AND WEDNESDAY.  A QUICK RECOVERY WILL TAKE PLACE ON THURSDAY AS YET
ANOTHER UPR TROUGH LIFTS OUT OF THE SOUTHWEST.  THIS WILL INDUCE SFC
CYCLOGENESIS OVER THE WESTERN PLAINS LIFTING A WARM FRONT THROUGH
US.  AFTER THE EARLY WEEK SYSTEM MOVES THROUGH...MOISTURE NEVER
REALLY GET SHUNTED TOO FAR TO THE SOUTH ALLOWING FOR HOT AND HUMID
CONDITIONS TO RETURN BY THE END OF NEXT WEEK.  ALONG WITH MUGGY
CONDITIONS...THUNDERSTORMS AND POSSIBLY ANOTHER CHANCE FOR HEAVY
RAIN WILL ENTER THE FORECAST BY FRIDAY THROUGH SATURDAY.

31

&&

.AVIATION...

FOR THE 00Z TAFS...NEAR TERM OUTLOOK FOR THE TERMINALS IS FOR VFR
CONDITIONS TO PREVAIL THROUGH ABOUT MIDNIGHT (05Z) WITH A GUSTY
SOUTH WIND. AFTER MIDNIGHT...FOCUS TURNS TO THE CONVECTION THAT IS
CURRENTLY SPREAD ACROSS NORTH CENTRAL KANSAS. EXPECT THE CONVECTION
TO CONGEAL AND OVERSPREAD THE TERMINALS AFTER MIDNIGHT. USED A TEMPO
GROUP FOR MODERATE THUNDERSTORMS AS EXACT TIMING OF STORMS INTO THE
TERMINALS IS NOT POSSIBLE AT THIS TIME. LEFT A THREE HOUR PREVAILING
THUNDERSTORM GROUP IN AFTER THE TEMPO TO COVER THE FOLLOWING
STRATIFORM RAIN AND EMBEDDED THUNDERSTORM ACTIVITY. LOOKING AT CIGS
WITH THE UP STREAM STORMS...HAVE ONLY GONE AS LOW AS MVFR CIGS IN
TAF. COULD SEE VERY BRIEF IFR CIGS AND VISIBLE...BUT ANY FLIGHT
CONDITIONS IN THIS RANGE WILL BE HIGHLY TRANSIENT AT BEST. AFTER 10Z
HAVE SOUTHEAST WIND PREVAILING WITH VFR CIGS. THROWN IN PROB30
GROUPS TO COVER THE POTENTIAL FOR CONVECTION TOMORROW. WHERE
CONVECTION...AND RESULTANT FLIGHT ISSUES...POPS UP WILL DEPEND ON
WHERE THE OUTFLOW BOUNDARY FROM THE OVERNIGHT ACTIVITY ENDS UP.
ANTICIPATE THE NEED FOR MANY UPDATES TO THE TAFS OVERNIGHT AND
TOMORROW AS THE STORMS MOVE THROUGH.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-
     MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
     MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
     MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040.

KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR KSZ025-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, May 25, 6:40 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT SUN MAY 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
640 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT.

 A VERY WARM AND UNSEASONABLY HUMID AIRMASS IN PLACE OVER
 THE REGION WAS SUPPORTING A VERY UNSTABLE AIRMASS LATE THIS
 AFTERNOON. A LARGE COMPLEX OF SEVERE THUNDERSTORMS ACROSS CENTRAL
 KANSAS AS OF 6 PM WILL CONTINUE TO MOVE EASTWARD TONIGHT ALONG A
 DEVELOPING COLD FRONT...REACH WESTERN PORTIONS OF THE OUTLOOK AREA
 AROUND 9 PM. STRONG INSTABILITY AND VERTICAL WIND SHEAR WILL SUPPORT
 THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT
 OVERNIGHT. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTHWEST OF
 INTERSTATE 35 DURING THE LATE EVENING HOURS...ALTHOUGH SEVERE
 WEATHER WILL CERTAINLY BE POSSIBLE ANYWHERE NORTH OF THE MISSOURI
 RIVER. DAMAGING WIND GUSTS...SOME POSSIBLY EXCEEDING HURRICANE
 FORCE...WILL BE POSSIBLE WITH THIS ACTIVITY...AS WELL AS LARGE HAIL.
 A TORNADO OR TWO CANNOT BE RULED OUT.

 IN ADDITION...WITH A DEEP TROPICAL AIRMASS IN PLACE...THIS COMPLEX
 OF STORMS WILL SPREAD A LARGE AREA OF VERY HEAVY RAINFALL OVER MUCH
 OF NORTHERN MISSOURI AND EASTERN KANSAS TONIGHT. RAIN AMOUNTS OF 2
 INCHES OR MORE WILL BE POSSIBLE..WITH THIS EXCESSIVE RAINFALL
 LEADING TO THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THE SURFACE FRONT WILL BE MOVING SOUTH ACROSS THE OUTLOOK AREA
 MONDAY MORNING AND INTO TUESDAY. SEVERAL ROUNDS OF SLOW MOVING
 THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...TRENDING SLOWLY
 SOUTHWARD WITH TIME. SEVERE WEATHER AND ADDITIONAL TORRENTIAL
 RAINFALL ARE EXPECTED...WITH THE POTENTIAL FOR WIDESPREAD FLOODING.

 THE NEXT CHANCE OF THUNDERSTORMS WILL COME TOWARD THE FRIDAY
 SATURDAY TIME FRAME. AT THIS TIME IT IS TOO SOON TO TELL IF THERE
 IS A POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 9 PM ALONG AND
 WEST OF THE INTERSTATE 35 CORRIDOR. PERSONS ARE URGED TO BE
 ESPECIALLY CAREFUL IF SPOTTING SEVERE WEATHER OR FLOODING AT
 NIGHT...WHEN IT IS ESPECIALLY DIFFICULT TO RECOGNIZE HAZARDOUS
 WEATHER.

BOOKBINDER

In the hours before

Special weather statement, May 25, 4:14 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 25 2008

MOZ025-033-252200-
MACON-RANDOLPH-
414 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND SOUTHEASTERN
MACON COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAIRO TO HIGBEE...
MOVING NORTHEAST AT 12 MPH.

THESE STORMS WILL BE NEAR...
  CLARK BY 450 PM CDT.

THE TOWNS OF JACKSONVILLE AND RENICK ARE ALSO IN THE PATH OF THESE
STORMS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC
Special weather statement, May 25, 7:57 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT SUN MAY 25 2008

MOZ001-260130-
ATCHISON-
757 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHWESTERN ATCHISON
COUNTY UNTIL 830 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM 14 MILES NORTHWEST OF ROCKPORT...OR
19 MILES WEST OF TARKIO...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL PRIMARILY TRACK ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA...CLIPPING EXTREME NORTHWEST ATCHISON COUNTY
INCLUDING THE FINAL FIVE MILES OF INTERSTATE 29 IN MISSOURI.

A BRIEF DOWNPOUR...SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, May 25, 8:32 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT SUN MAY 25 2008

MOZ001-002-260200-
ATCHISON-NODAWAY-
832 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TARKIO TO
FAIRFAX...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF
FAIRFAX AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER
Special weather statement, May 25, 9:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT SUN MAY 25 2008

KSZ103-MOZ013-020-021-028-029-260315-
BUCHANAN-CLAY-CLINTON-DE KALB-LEAVENWORTH-PLATTE-
937 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR CLAY...CLINTON...EASTERN BUCHANAN...
NORTHERN LEAVENWORTH...PLATTE AND SOUTHERN DEKALB COUNTIES UNTIL 1015
PM CDT...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ALONG A LINE EXTENDING FROM ST. JOSEPH TO
DEARBORN TO EASTON...MOVING EAST AT 35 MPH.

A SUDDEN AND RAPID INCREASE IN WINDS...GUSTING TO 40 TO 55 MPH ARE
EXPECTED WITH THE PASSAGE OF THIS GUST FRONT...LASTING NO MORE THAN
A MINUTE OR TWO. THERE ARE NO THUNDERSTORMS ASSOCIATED WITH THIS
FEATURE...SO NO LIGHTNING OR PRECIPITATION WILL BE OBSERVED WITH ITS
PASSAGE.

BOOKBINDER
Local storm report, May 25, 9:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     NON-TSTM WND GST 3 W ST JOSEPH           39.76N 94.91W
05/25/2008  M59 MPH          BUCHANAN           MO   ASOS

            59 MPH MEASURED WIND GUST WITH GUST FRONT PASSAGE.

&&

BOOKBINDER
Local storm report, May 25, 9:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     1 N EAGLEVILLE          40.49N 93.99W
05/25/2008  E60 MPH          HARRISON           MO   TRAINED SPOTTER

            ESTIMATED 55-60 MPH

&&

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:42 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway48 min
May 25, 9:08 PM CDTSevere Thunderstorm WarningEAXWorth38 min
May 25, 9:22 PM CDTSevere Thunderstorm WarningEAXHarrison38 min
May 25, 10:25 PM CDTSevere Thunderstorm WarningEAXPutnam37 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison36 min
May 25, 10:35 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer26 min
May 26, 3:52 PM CDTFlash Flood WatchEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.